Alert archive / Minnesota / Tornado Warnings in 2010
Tornado Warning 11, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Aug 13, 2010, 3:34 PM CDT for Dodge County, Olmsted County, Wabasha County, Minnesota. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2010, 3:34 PM CDT (20:34 UTC)
- Expired
- Aug 13, 2010, 4:00 PM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Dodge County, MN, Olmsted County, MN, Wabasha County, MN
The radar
The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:35 PM CDT | TSTM WND GST 58 | Dodge Center, MN | |
| Aug 13, 3:50 PM CDT | HAIL 0.75 | 3 Se Kasson, MN | |
| Aug 13, 3:55 PM CDT | TORNADO | 6 S Kasson, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 2:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -488 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
521
WFUS53 KARX 132034
TORARX
MNC039-109-157-132100-
/O.NEW.KARX.TO.W.0011.100813T2034Z-100813T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
334 PM CDT FRI AUG 13 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* TORNADO WARNING FOR...
DODGE COUNTY IN SOUTHEAST MINNESOTA...
NORTHWESTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
SOUTHWESTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 400 PM CDT
* AT 333 PM CDT...SPOTTERS REPORTED A TORNADO ON THE GROUND NEAR
HAYFIELD. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
TORNADO NEAR COUNTY ROADS 6 AND 9...OR 5 MILES SOUTHEAST OF
DODGE CENTER...MOVING NORTHEAST AT 30 MPH. THIS TORNADO WARNING
UPGRADES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR
WABASHA...DODGE AND OLMSTED COUNTIES.
* THE TORNADO WILL BE NEAR...
MANTORVILLE AROUND 340 PM...
BYRON AROUND 350 PM...
GENOA AROUND 355 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED
FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND
COVER YOUR HEAD.
&&
LAT...LON 4420 9266 4420 9256 4427 9256 4433 9248
4411 9225 4385 9287 4385 9295 4393 9305
TIME...MOT...LOC 2033Z 236DEG 24KT 4398 9276
$$
BOYNE2 follow-up statements
385
WWUS53 KARX 132044
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT FRI AUG 13 2010
MNC039-109-157-132100-
/O.CON.KARX.TO.W.0011.000000T0000Z-100813T2100Z/
WABASHA MN-DODGE MN-OLMSTED MN-
344 PM CDT FRI AUG 13 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN OLMSTED...
DODGE AND SOUTHWESTERN WABASHA COUNTIES UNTIL 400 PM CDT...
AT 343...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON GROUND JUST
NORTHEAST OF HAYFIELD. THIS TORNADO WAS MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
DODGE CENTER AROUND 355 PM...
MANTORVILLE AND KASSON AROUND 400 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED
FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND
COVER YOUR HEAD.
&&
LAT...LON 4420 9266 4420 9256 4427 9256 4433 9248
4411 9225 4385 9287 4385 9295 4393 9305
TIME...MOT...LOC 2043Z 234DEG 15KT 4392 9282
$$
BOYNE778
WWUS53 KARX 132050
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT FRI AUG 13 2010
MNC039-109-157-132100-
/O.CON.KARX.TO.W.0011.000000T0000Z-100813T2100Z/
WABASHA MN-DODGE MN-OLMSTED MN-
350 PM CDT FRI AUG 13 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN OLMSTED...
DODGE AND SOUTHWESTERN WABASHA COUNTIES UNTIL 400 PM CDT...
AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO LOCATED JUST EAST HAYFIELD...OR 9 MILES SOUTH OF DODGE
CENTER...MOVING NORTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS! CARS AND MOBILE HOMES SHOULD BE ABANDONED
FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND
COVER YOUR HEAD.
&&
LAT...LON 4420 9266 4420 9256 4427 9256 4433 9248
4411 9225 4385 9287 4385 9295 4393 9305
TIME...MOT...LOC 2050Z 240DEG 14KT 4391 9278
$$
BOYNEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Aug 13, 2:39 PM CDT, 55 minutes earlier.
Area forecast discussion, Aug 13, 2:39 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT FRI AUG 13 2010
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
THE MAIN CONCERNS ARE FLASH FLOODING AND SEVERE WEATHER FROM THIS
AFTERNOON THROUGH THIS EVENING...AND ANOTHER POTENTIAL ROUND OF
SEVERE WEATHER ON SATURDAY EVENING.
THE 13.12Z DETERMINISTIC AND MESO MODELS ARE IN GENERAL AGREEMENT
THAT A SHORT WAVE TROUGH CURRENTLY ACROSS SOUTHERN IOWA WILL MOVE
NORTHEAST ACROSS EASTERN IOWA...AND SOUTHERN AND EASTERN
WISCONSIN FROM LATE THIS AFTERNOON THROUGH THIS EVENING. AN
ADDITION...SHORT WAVE TROUGH WILL MOVE THROUGH CENTRAL MINNESOTA
INTO NORTHERN WISCONSIN. THESE TWO SYSTEMS WILL LIKELY PRODUCE
TWO LINES OF THUNDERSTORMS. THESE SYSTEM WILL COMBINE TO CONTINUE
PROVIDE SHOWERS AND THUNDERSTORMS FROM THIS AFTERNOON INTO THE
EVENING. WITH THE EFFECTIVE BULK SHEAR RUNNING BETWEEN 40 AND
50 KNOTS...THERE WILL BE THE POTENTIAL OF SOME SUPERCELLS. OVERALL
THE MAIN SEVERE WEATHER THREAT WILL BE THE POTENTIAL FOR SOME MORE
FLASH FLOODING...DAMAGING WINDS...AND LARGE HAIL. IN ADDITION WITH
SOUTHEAST WINDS DEVELOPING NEAR THE INTERSTATE 90 CORRIDOR...THERE
IS ALSO SOME CONCERN THAT THERE COULD BE A FEW TORNADOES THIS
AFTERNOON. THE SPC MESO ANALYSIS PAGE ALREADY SHOWS 0-1 KM STORM
RELATIVE HELICITY AROUND 350 IN THIS AREA.
ON SATURDAY NIGHT...THE 13.12Z DETERMINISTIC MODELS ARE IN GOOD
AGREEMENT THAT THE MAIN UPPER LEVEL TROUGH WILL MOVE EAST THROUGH
THE FORECAST AREA. THESE MODELS ALONG WITH THE MESO MODELS SHOW
THAT A BAND OF PRECIPITATION WILL DEVELOP ALONG ITS ASSOCIATED
COLD FRONT. WITH SUNSHINE AHEAD OF THIS FRONT DURING THE DAY...
THE MIXED LAYER CAPES CLIMB INTO THE 1500 TO 3000 J/KG RANGE BY
LATE AFTERNOON AND LINGER INTO THE EVENING. WITH THE 0-6 KM SHEAR
RUNNING BETWEEN 40 AND 50 KNOTS...THERE LOOKS LIKE SCATTERED
SUPERCELLS WILL DEVELOP FROM CENTRAL MINNESOTA SOUTHWEST INTO
NORTHWEST IOWA BY MID AFTERNOON. THESE THUNDERSTORMS SHOULD
EVENTUALLY EVOLVE INTO A LINE. AT THIS TIME...IT LOOKS LIKE THERE
WILL BE POSSIBILITY OF DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL
ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA DURING THE EVENING.
FROM SUNDAY INTO SUNDAY NIGHT...MUCH DRIER AIR WILL FINALLY BE
MOVE INTO THE REGION. THIS WILL PROVIDE A MUCH COMFORTABLE
CONDITIONS.
.LONG TERM...MONDAY THROUGH FRIDAY
THE 13.00Z AND 13.12Z MODELS CONTINUE TO SHOW THAT A SHORT WAVE
TROUGH WILL MOVE THROUGH THE REGION ON TUESDAY NIGHT. SINCE THE
ECMWF HAS BEEN THE MOST CONSISTENT /WITH THE EXCEPTION OF ITS
AMPLITUDE/...THE GRIDS CONTINUED TO BE TRENDED TOWARD IT. AS A
RESULT...THE RAIN CHANCES WERE LEFT FROM TUESDAY INTO WEDNESDAY.
BEYOND THAT TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE
UPPER AIR PATTERN. WHAT ORIGINALLY LOOKED A TROUGH ACROSS THE
REGION...NOW LOOKS TO BE TRENDING TOWARD THE RIDGE BUILDING BACK
NORTHWARD TO THE REGION. IF THIS OCCURS...WE COULD SEE A RETURN
TO THE HEAT AND HUMIDITY ALONG WITH A MORE ACTIVE PATTERN SINCE
THE MODELS HAVE BEEN DEVIATING...WE HAVE JUST KEPT A DRY FORECAST
IN PLACE FOR NOW.
&&
.AVIATION...TONIGHT AND SATURDAY
OBVIOUS AVIATION CONCERNS CENTER ON THUNDERSTORM CHANCES AND
PLACEMENT NEXT 12 HOURS OR SO. AS MESO SURFACE LOW TRANSLATES EAST
NORTHEAST LATE THIS AFTERNOON...EXPECT ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS THE AREA. STRONGER STORM THREAT WILL LIKELY SHIFT
SOUTHEAST AS UPPER WAVES APPROACH THOUGH SO GREATEST IMPACT MORE
LIKELY THIS EVENING ONLY. IMPROVING CONDITIONS EXPECTED AFTER THAT
AS UPPER WAVE SLIDES THROUGH ON SATURDAY WITH VFR CONDITIONS.
&&
.HYDROLOGY...THIS AFTERNOON AND EVENING
THE MODELS CONTINUE TO SHOW THAT WE SEE MODERATE TO STRONG
MOISTURE TRANSPORT INTO THE REGION THROUGH THIS EVENING...THIS
WILL KEEP THE THREAT FOR SHOWERS AND THUNDERSTORMS IN THE AREA.
WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2.25 INCHES AND
WARM CLOUD LAYER DEPTHS BETWEEN 4 AND 4.5 KM...THESE SHOWERS AND
THUNDERSTORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS. HOURLY
RAINFALL AMOUNTS WILL LIKELY RANGE FROM 1 TO 2 INCHES. OVERALL...
THERE COULD BE POTENTIALLY ANOTHER 1 TO 4 INCHES WITH SOME LOCALLY
HIGHER AMOUNTS POSSIBLE. AS A RESULT...THE FLASH FLOOD WATCH WILL
BE CONTINUED THROUGH 1 AM SATURDAY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR WIZ017-WIZ029-
WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-
WIZ054-WIZ055-WIZ061.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ054-WIZ055-
WIZ061.
MN...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ010-IAZ011-
IAZ029-IAZ030.
&&
SHORT/LONG TERM...BOYNE
AVIATION...TJSHazardous weather outlook, Aug 13, 11:47 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 1147 AM CDT FRI AUG 13 2010 IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053-141100- ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD- JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR- TREMPEALEAU-VERNON-WABASHA-WINONA- 1147 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND WESTERN WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT. OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. ADDITIONAL STRONGER STORM DEVELOPMENT IS ALSO POSSIBLE WITH HEAVY RAIN BEING THE MAIN THREAT. ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE IF STRONGER STORMS IMPACT YOUR AREA. THE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. HEAT INDEX VALUES WILL BE IN THE 90 TO 100 DEGREE RANGE FROM THIS AFTERNOON IN THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. RAINFALL TOTALS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR WAS HELD AT 11 AM TODAY. NO ADDITIONAL CONFERENCE CALL IS PLANNED AT THIS TIME...ALTHOUGH THE STATE OF WISCONSIN IS HAVING A CALL AT 1 PM TODAY. IAZ010-011-029-030-WIZ054-055-061-141100- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK- 1147 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...AND A HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING. OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. THESE WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL RATES OF ONE TO TWO INCHES WHICH MAY RESULT IN SOME FLASH FLOODING. IN ADDITION TO THE FLOODING...THERE MAY BE ROCK AND MUD SLIDES IN AREAS WITH STEEP TERRAIN. BESIDES THE FLOODING POTENTIAL...THE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. PLEASE NOTE RAINFALL TOTALS AND ANY FLOODING OBSERVED. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR WAS HELD AT 11 AM THIS MORNING. NO OTHER CONFERENCE CALL IS SCHEDULED...ALTHOUGH THE STATE OF WISCONSIN IS HOLDING A CALL AT 1 PM. SHEA
In the hours before
Local storm report, Aug 13, 10:04 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM TSTM WND GST LYNDON STATION 43.71N 89.89W
08/13/2010 M69.00 MPH JUNEAU WI TRAINED SPOTTER
&&
MWLocal storm report, Aug 13, 12:31 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1231 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG 2 E BERNE 44.16N 92.73W
08/13/2010 DODGE MN LAW ENFORCEMENT
TOP OF TREE BROKE OFF. TIME ESTIMATED.
0350 AM TSTM WND DMG ORONOCO 44.16N 92.54W
08/13/2010 OLMSTED MN PUBLIC
MULTIPLE LARGE TREES DOWN. SOFFIT...FASCIA...SIDING...AND
GARAGE DOOR DAMAGE. TRAILER TUMBLED AND MOVED NEAR TILLYS
TAVERN.
0350 AM TSTM WND DMG ORONOCO 44.16N 92.54W
08/13/2010 OLMSTED MN EMERGENCY MNGR
CAMPER BLOWN OVER
0410 AM TSTM WND DMG LAKE CITY 44.45N 92.28W
08/13/2010 WABASHA MN CO-OP OBSERVER
SEVERAL TREES DOWN IN AND AROUND THE LAKE CITY AREA. A
SILO NEAR THE CARGILL PLANT WAS KNOCKED DOWN.
0420 AM TSTM WND DMG LAKE CITY 44.45N 92.28W
08/13/2010 WABASHA MN LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN IN LAKE CITY. TIME
ESTIMATED.
0425 AM TSTM WND DMG NELSON 44.42N 92.00W
08/13/2010 BUFFALO WI TRAINED SPOTTER
MANY TREES DOWN IN AND AROUND THE NELSON AREA.
0441 AM TSTM WND GST 3 NW WABASHA 44.40N 92.09W
08/13/2010 M48.00 MPH WABASHA MN AMATEUR RADIO
0500 AM TSTM WND DMG 4 NW ALMA 44.37N 91.98W
08/13/2010 BUFFALO WI PUBLIC
TREES REPORTED DOWN BETWEEN ALMA AND NELSON.
0510 AM TSTM WND DMG INDEPENDENCE 44.36N 91.42W
08/13/2010 TREMPEALEAU WI TRAINED SPOTTER
TREES DOWN AND TIN BLOWN OFF A BARN ROOF.
0525 AM TSTM WND DMG 1 N INDEPENDENCE 44.38N 91.42W
08/13/2010 TREMPEALEAU WI AMATEUR RADIO
LIMBS DOWN ACROSS POWER LINES
0530 AM TSTM WND DMG 2 N STEWARTVILLE 43.89N 92.49W
08/13/2010 OLMSTED MN LAW ENFORCEMENT
SEMI TRUCK BLOWN OVER NEAR HIGHWAY 63 AND INTERSTATE 90
INTERCHANGE
0532 AM TSTM WND DMG STEWARTVILLE 43.86N 92.49W
08/13/2010 OLMSTED MN EMERGENCY MNGR
NUMEROUS TREES DOWN IN TOWN
0532 AM TSTM WND DMG STEWARTVILLE 43.86N 92.49W
08/13/2010 OLMSTED MN EMERGENCY MNGR
WIND DAMAGE TO TRAILER HOMES
0608 AM FLASH FLOOD 1 N ZUMBRO FALLS 44.30N 92.43W
08/13/2010 WABASHA MN LAW ENFORCEMENT
WATER OVER HIGHWAY 63 1.5 MILES NORTH OF ZUMBRO FALLS.
0625 AM TSTM WND DMG PICKWICK 43.98N 91.60W
08/13/2010 WINONA MN EMERGENCY MNGR
LARGE TREE DOWN.
0627 AM TSTM WND GST 6 W ARCADIA 44.25N 91.61W
08/13/2010 E50.00 MPH BUFFALO WI PUBLIC
0627 AM TSTM WND DMG BLAIR 44.30N 91.23W
08/13/2010 TREMPEALEAU WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0627 AM HAIL 2 N WHITEHALL 44.39N 91.31W
08/13/2010 E1.00 INCH TREMPEALEAU WI PUBLIC
0630 AM TSTM WND DMG TAYLOR 44.32N 91.12W
08/13/2010 JACKSON WI LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS TREES DOWN IN MANY LOCATIONS IN
WESTERN JACKSON COUNTY INCLUDING AREAS EAST OF
BLAIR...AND IN AND AROUND TAYLOR...NORTHFIELD...ALMA
CENTER...YORK...AND BLACK RIVER FALLS. TIME OF EVENT FROM
AROUND 630-700 AM.
0630 AM FLASH FLOOD ALMA 44.33N 91.92W
08/13/2010 BUFFALO WI EMERGENCY MNGR
DAMAGE ACROSS THE COUNTY. 31 MUDSLIDES AND 4 COUNTY ROADS
CLOSED.
0632 AM TSTM WND DMG TAYLOR 44.32N 91.12W
08/13/2010 JACKSON WI TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN AND A SMALL TREE DOWN. WIND GUSTS
ESTIMATED 50 TO 55 MPH.
0640 AM TSTM WND GST TAYLOR 44.32N 91.12W
08/13/2010 E45.00 MPH JACKSON WI TRAINED SPOTTER
ESTIMATED 40 TO 50 MPH WINDS.
0700 AM FLASH FLOOD INDEPENDENCE 44.36N 91.42W
08/13/2010 TREMPEALEAU WI TRAINED SPOTTER
ROAD WASHOUTS. WASHED OUT CULVERTS. CREEKS OUT OF THEIR
BANKS. WATER OVER ROADWAYS. ALL IN AND AROUND THE
INDEPENDENCE AREA. RAINFALL OF 4 INCHES.
0700 AM HEAVY RAIN INDEPENDENCE 44.36N 91.42W
08/13/2010 E4.00 INCH TREMPEALEAU WI TRAINED SPOTTER
0700 AM HEAVY RAIN 3 SW RENO 43.57N 91.32W
08/13/2010 M1.96 INCH HOUSTON MN TRAINED SPOTTER
0700 AM HEAVY RAIN 2 NW WABASHA 44.39N 92.07W
08/13/2010 M3.00 INCH WABASHA MN CO-OP OBSERVER
0700 AM HEAVY RAIN ALMA 44.33N 91.92W
08/13/2010 E3.45 INCH BUFFALO WI CO-OP OBSERVER
0700 AM HEAVY RAIN ZUMBRO FALLS 44.29N 92.43W
08/13/2010 E3.20 INCH WABASHA MN CO-OP OBSERVER
0700 AM HEAVY RAIN KELLOGG 44.31N 92.00W
08/13/2010 M3.43 INCH WABASHA MN MESONET
0700 AM HEAVY RAIN WABASHA 44.37N 92.05W
08/13/2010 M4.16 INCH WABASHA MN CO-OP OBSERVER
0700 AM HEAVY RAIN 2 NW BLAIR 44.32N 91.26W
08/13/2010 M2.00 INCH TREMPEALEAU WI CO-OP OBSERVER
0705 AM TSTM WND DMG 4 W SPARTA 43.94N 90.89W
08/13/2010 MONROE WI TRAINED SPOTTER
RURAL STREET SIGN DAMAGE IN THE AREA OF GARDEN AVENUE ON
THE MONROE/LA CROSSE COUNTY LINE WEST OF SPARTS.
0724 AM TSTM WND DMG WILTON 43.81N 90.53W
08/13/2010 MONROE WI LAW ENFORCEMENT
TREE DOWN IN WILTON
0725 AM TSTM WND GST FORT MC COY 44.02N 90.68W
08/13/2010 E45.00 MPH MONROE WI TRAINED SPOTTER
0732 AM TSTM WND GST TOMAH 43.99N 90.50W
08/13/2010 E45.00 MPH MONROE WI TRAINED SPOTTER
0750 AM HEAVY RAIN THEILMAN 44.30N 92.20W
08/13/2010 M3.81 INCH WABASHA MN CO-OP OBSERVER
0800 AM FLASH FLOOD PIGEON FALLS 44.42N 91.21W
08/13/2010 TREMPEALEAU WI LAW ENFORCEMENT
COUNTY SHERIFF REPORTS MANY AREAS WITH MUDSLIDES AND
ROADS UNDER WATER ACROSS NORTHERN PART OF COUNTY.
0800 AM HEAVY RAIN 1 N TREMPEALEAU 44.02N 91.44W
08/13/2010 M2.20 INCH TREMPEALEAU WI PUBLIC
2.20 INCHES BETWEEN 630 AND 745 AM. 1.8 OF THAT FELL IN
THE FIRST 45 MINUTES.
0800 AM FLASH FLOOD NELSON 44.42N 92.00W
08/13/2010 BUFFALO WI TRAINED SPOTTER
SEVERAL MUDSLIDES IN AND AROUND THE NELSON AREA. SEVERAL
SMALLER CREEKS OUT OF THEIR BANKS AND UP OVER BRIDGE
CROSSINGS. RAINFALL ESTIMATED AROUND 5 INCHES.
0803 AM FLOOD LA CROSSE 43.83N 91.23W
08/13/2010 LA CROSSE WI AMATEUR RADIO
STREET FLOODING IN LA CROSSE
0810 AM TSTM WND GST 2 NNE LYNDON STATION 43.74N 89.88W
08/13/2010 E67.00 MPH JUNEAU WI TRAINED SPOTTER
ALONG HWY 82 NEAR THE JUNEAU/ADAMS COUNTY BORDER.
0811 AM TSTM WND GST LYNDON STATION 43.71N 89.89W
08/13/2010 M69.00 MPH JUNEAU WI TRAINED SPOTTER
0820 AM FLOOD LA CROSSE 43.83N 91.23W
08/13/2010 LA CROSSE WI AMATEUR RADIO
THREE FEET OF WATER AT INTERSECTION OF CASS STREET AND
15TH
0822 AM TSTM WND DMG TOMAH 43.99N 90.50W
08/13/2010 MONROE WI LAW ENFORCEMENT
TREE DOWN IN TOMAH - ALSO WIND DAMAGE TO PARKING LOT
LIGHT AT ACE HARDWARE
0900 AM HEAVY RAIN WHITEHALL 44.37N 91.31W
08/13/2010 M3.17 INCH TREMPEALEAU WI CO-OP OBSERVER
&&
SHEALocal storm report, Aug 13, 12:38 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FLOOD YUBA 43.54N 90.43W
08/13/2010 RICHLAND WI EMERGENCY MNGR
PINE RIVER NEAR TOPPING BRIDGE AT COUNTY ROAD C
&&
SHEASpecial weather statement, Aug 13, 1:51 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 151 PM CDT FRI AUG 13 2010 IAZ030-WIZ061-131945- CLAYTON-GRANT- 151 PM CDT FRI AUG 13 2010 ...STRONG THUNDERSTORMS EXPECTED IN CLAYTON AND GRANT COUNTIES... STRONG TO SEVERE THUNDERSTORMS WERE APPROACHING CLAYTON COUNTY IN NORTHEAST IOWA AND GRANT COUNTY IN EXTREME SOUTHWEST WISCONSIN AS OF 145 PM. THESE STORMS COULD BRING GUSTY WINDS AND VERY HEAVY RAIN OVER THE NEXT 90 MINUTES. LOCATIONS THAT MAY BE AFFECTED INCLUDE... BIXBY STATE PARK...WOOD...LITTLEPORT...FAIRVIEW...UPDEGRAFF AND OSTERDOCK. IN GRANT COUNTY...NEARLY THE ENTIRE COUNTY COULD SEE THIS STORM ACTIVITY AND WARNINGS ARE POSSIBLE. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. SHEA
Local storm report, Aug 13, 2:20 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM FLOOD ELK CREEK 44.43N 91.40W
08/13/2010 TREMPEALEAU WI NWS EMPLOYEE
ELK CREEK OUT OF ITS BANKS. TREES ALSO BLOWN DOWN IN THE
AREA.
&&
SHEASpecial weather statement, Aug 13, 3:14 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 314 PM CDT FRI AUG 13 2010 MNZ079-086>088-094-095-132115- DODGE-FILLMORE-MOWER-OLMSTED-WABASHA-WINONA- 314 PM CDT FRI AUG 13 2010 AT 3 PM...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS OVER DODGE COUNTY IN SOUTHEAST MINNESOTA. THESE STORMS COULD BECOME STRONG TO SEVERE VERY QUICKLY OVER THE NEXT HOUR. THESE COULD PRODUCE HEAVY RAIN...LIGHTNING AND EVEN ISOLATED TORNADOES. THESE STORMS MIGHT IMMEDIATELY IMPACT AREAS LIKE KASSON...BYRON... ROCHESTER AND OXBOW PARK. OTHER AREAS OF SOUTHEAST MINNESOTA SHOULD ALSO WATCH FOR STORM DEVELOPMENT THIS AFTERNOON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. SHEA
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:51 AM CDT | Flash Flood Watch | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 22 hr |
| Aug 13, 2:40 AM CDT | Severe Thunderstorm Warning | ARX | Dodge | 65 min |
| Aug 13, 3:46 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 44 min |
| Aug 13, 4:20 AM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 55 min |
| Aug 13, 4:32 AM CDT | Flash Flood Warning | ARX | Wabasha | 3 hr |
| Aug 13, 5:40 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower, Olmsted, Winona | 50 min |
| Aug 13, 6:03 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Winona | 57 min |
| Aug 13, 3:17 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted, Wabasha | 58 min |
| Aug 13, 3:53 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 37 min |
| Aug 13, 4:44 PM CDT | Flash Flood Warning | ARX | Dodge, Mower, Olmsted | 4 hr |
| Aug 13, 4:45 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 30 min |
| Aug 13, 5:43 PM CDT | Tornado Warning | ARX | Olmsted | 32 min |
| Aug 13, 5:50 PM CDT | Flash Flood Warning | ARX | Olmsted, Wabasha, Winona | 6 hr |
| Aug 13, 6:16 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 44 min |
| Aug 13, 6:53 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Winona | 16 min |
Nearby
Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.